Economics at your fingertips  

A Derivative Based Estimator for Semiparametric Index Models

Bas Donkers () and M. Schafgans

No 2003-22, Discussion Paper from Tilburg University, Center for Economic Research

Abstract: This paper proposes a semiparametric estimator for single- and multiple index models.It provides an extension of the average derivative estimator to the multiple index model setting.The estimator uses the average of the outer product of derivatives and is shown to be root-N consistent and asymptotically normal. Unlike the average derivative estimator, our estimator still works in the single-index setting when the expected derivative is zero (symmetry).Compared to other estimators for multiple index models, the proposed estimator has the advantage of ease of computation.While many econometric models can be regarded as multiple index models with known number of indices, our estimator in addition provides for a natural framework within which to test for the number of indices required.

Keywords: econometric models; kernel estimator; ranking; semiparametric estimation (search for similar items in EconPapers)
Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
Working Paper: A derivative based estimator for semiparametric index models (2003) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Discussion Paper from Tilburg University, Center for Economic Research
Bibliographic data for series maintained by Richard Broekman ().

Page updated 2019-09-13
Handle: RePEc:tiu:tiucen:92ffa14b-de76-4309-8bee-19874a011812